By Charlie De Mar

(CBS) — One Indiana family claims the drug Tamiflu had an extreme-side effect that prompted their teenager to commit suicide.

CBS 2’s Charlie De Mar reports.

“Had I known this was an issue, I would’ve never given it to him,” says Jackie Ray, the aunt and guardian for Charlie Harp.

The 16-year-old standout high school football player, described as a happy teen, recently committed suicide. His family believes an extreme side-effect to the drug Tamiflu may have played a factor.

The Tamiflu label says pediatric patients may be at an increased risk of confusion or abnormal behavior.

“There are side effect with anything,” says Dr. Tina Tan of Lurie Children’s Hospital.

“Rarely, it can cause psychological side effects, such as hallucinations, abnormal behaviors. But it tends to be rare.”

The manufacturer of Tamiflu declined comment on Harp’s death but offered this statement:

“Neuropsychiatric events have been reported during administration of Tamiflu in patients with influenza, especially in children and adolescents. These events are also experienced by patients with influenza without Tamiflu administration.”

Dr. Tan says she’s never seen side effects from Tamiflu over 20 years of practicing medicine.

Watch & Listen LIVE